neupro patches

hi pippins and anyone else ive been in touch with since I started with the social!! my purpose of this post is find out as much as I can about the [patches]?? have got to see my [doc] on FRIDAY am having a rotten time with rls the [prami] I am taking is not doing any good so any info I can get I can use as ammo to state my case for asking for some patches that's if he knows about them here in WALES??? now then pippins how are you doing ?? getting over your op not still able to sit down?? I suppose its back /for to hospital for check ups will sign off now best wishes STANx

13 Replies

oldestnewest
  • From what I can tell they cause a lot less side-effects and augmentation than the likes of Mirapexin, well in my personal experience anyway.

  • rxlist.com is a very good web site to check meds out, interactions with other meds, side effects, VERY thorough and detailed. Suggest you read about it on there, also they do have web site neupro.com It is sometimes preferable to the pills, since it bypasses the digestive system, more or less, causes less side effects, and can be worn 24 hrs a day, so you are getting meds at an slow even pace with Neupro, and not a rush of dopamine like you do with the short acting pills. Pramipexole and Ropionerole also do come in slow release formula, but with you being in Wales, I am not sure how many choices you have for meds. The company web site could tell you if they are available in Wales. Good luck!

  • Hi Stan I do ok on the patch in com with a strong painkiller. They have a lower rate of augmentation when compared to the short acting dopamine meds so that is the main point in their favour, They are more expensive though so some doctors can be funny about prescribing them . Let us know what GP says ,good luck. .Pippins2 x

  • hi pippins2 thanks for getting back I am unsure on what to do now ive had a post from [nightdancer] suggesting I log on to neupro site glad that I did!!! found that the patches are not suitable for people with ASTHMA ive had ASTHMA [all my life] not chronic !! my best bet will be to ask my GP and hope for the best my gut feeling is he will say no due to the cost!! will keep you posted many thanks to nightdancer I suppose you will read this so good night and god bless to you both STAN x

  • HI PIPPINS just letting know my [gp] gave me a script for some patches !!! as a mater of interest was there any where where when you applied yours did you get a fast response ?? . hope all is going well with your after op rest.?? going to sign off now to watch the cup final. best wishes STANx

  • Glad you got the patches to try Stan I hope that they help you. No I don't think there is a best place to put them to make them work faster.It tells you on the leaflet where you can place them. I put them on my stomach area as they cause me to itch and when I put them on my arms the allergic reaction to the adhesive was really bad. Just make sure it is stuck on properly and keep checking it hasn't come off! !! I am doing ok thankyou, can't sit yet and very bored of being stuck in! !! Can't wait to be able to drive again, don't think I will ever stay in the house ever again by choice! !Anyway let us know how you go on with the patch ,enjoy the match, my hubby watched the Scottish cup final instead, he wanted Rangers t win but they lost . Take care. ...Pippins2 x

  • hi pippins have been on [the patch] for 2 weeks now not seen any sign of them working!! if anything my rls seams to be worse I am on 1mg plus my 3x pramipexpole ? am contemplating putting 2 patches on next time I change!!! am wondering if you had same when you started using them??? any advice would be welcome. how are things going with you? still not able to sit down? must be driving you crazy !! its not for much longer is it.think thats all for now take care STAN.x

  • Hi Stan, You mean to say that you are using the patch and taking Pramipexole? ??? Thats not right you should be using the patch INSTEAD of the Pramipexole, you shouldn't be using both together because they are both Dopamine Agonists type of medications. You will be getting too much and run the risk of augmentation, whatever is your doctor doing prescribing both at once! !!!!! What strength are the Pramipexole? .

    I am doing ok thankyou and can start sitting for a few minutes from next week Patience is definitely needed with this operation! ! Take care. ..Pippins2 x

  • hi pippins many thanks for your reply!! yes I am taking 3x0185of pramipexole when my doctor gave me the [patch] he said to continue to do so until I felt any changes for the better!! as ive not ive carried on taking them.by the sounds of it I may have gone into augmentation?? am contemplating knocking the pramipexole off and doubling up on the [patch]?? have had 3 c..p nights on the run no more than 3hrs sleep and they were on the floor face down not sure if doubling up is the way to go!! was going to say I will sleep on it lol but ive got my doubts!! once again many thanks talk soon take care STANx.

  • Hi stan. i agree with pipps, you shouldnt be taking both the pramipexole AND the patch, way too much dopamine. Usually if you are augmenting on a dopamine med, it can be best to come off them altogether and have a break. Then retry the patch. Pipps, when she detoxed from her dopamine med had a break for i think a year before she then tried the patch, and she uses the patch along side another med which helps keep the patch dosage low and helps to keep the augmentation at bay. I think you need to see your doctor and tell them about taking two dopamine meds and that if you are having augmentation then a bit of a break from them would be beneficial.

  • hi elisse many thanks for your post don't know if you have seen my reply to pippins were I said I was thinking of knocking the pramipexole on the head and doubling up on the patch ?? but ive done it!! am waiting for somesort of reaction!! just about going to bed that's when I will know I am sure will talk again so until then good night hopefully!!! .STAN.

  • Should say in combination with a strong painkiller it won't let me edit! !!

  • I put them on upper arm which seem to work. I then put Mirapore over them to keep them on. Regards Bob

You may also like...